Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 11, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 15, 2007, 3:01 AM CST for 8 counties in Texas. It took effect at Dec 15, 2007, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 15, 2007, 3:01 AM CST (09:01 UTC)
- In effect from
- Dec 15, 2007, 12:00 PM CST
- Expired
- Dec 15, 2007, 9:32 AM CST
- In force
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 150901 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 301 AM CST SAT DEC 15 2007 ...STRONG COLD FRONT WILL PRODUCE STRONG NORTHWEST TO NORTH WINDS TODAY... .A STRONG COLD FRONT WILL PASS THROUGH DEEP SOUTH TEXAS THIS MORNING ADVECTING A COOLER AND DRIER AIRMASS INTO THE REGION. STRONG WINDS IN THE WAKE OF THE FRONT WILL PERSIST THROUGH THE AFTERNOON. TXZ248>257-151715- /O.NEW.KBRO.WI.Y.0011.071215T1800Z-071216T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 301 AM CST SAT DEC 15 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. NORTH TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 40 MPH IN THE WAKE OF THE FRONT AND CONTINUE THROUGH THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KBRO 151532 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 932 AM CST SAT DEC 15 2007 ...WIND ADVISORY IS CANCELED... .WINDS ARE TO REMAIN BELOW WIND ADVISORY CRITERIA WITH THE LOW PRESSURE SYSTEM TO DEVELOP SLOWER AND AS ITS MOVES FARTHER NORTHEAST...AWAY FROM DEEP SOUTH TEXAS THAN ANTICIPATED. THE PRESSURE GRADIENT WILL BE WEAKER WITH THE STRONGEST WINDS NORTHEAST OF THE REGION AND OVER THE COASTAL WATERS. TXZ248>257-151645- /O.CAN.KBRO.WI.Y.0011.071215T1800Z-071216T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 932 AM CST SAT DEC 15 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELED THE WIND ADVISORY. NORTH WINDS WILL BE INCREASING LATE THIS MORNING AND THROUGH THE AFTERNOON BUT REMAIN BELOW 30 MPH SUSTAINED. EXPECT NORTH WINDS OF 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 14, 7:15 PM CST, 7 hours 46 minutes earlier.
Area forecast discussion, Dec 14, 7:15 PM CST, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
715 PM CST FRI DEC 14 2007
.DISCUSSION...ISSUED MWS AT 3 PM CST FOR STRONG FROPA AROUND 18Z
SAT...GOOD FM 3 THRU 9 PM. LATEST RUN FM GFS 18Z CYCLE SHOWS WEAKER
CAA AND LATER FROPA THAN 12Z RUN. TEMPS WARM TO 75 PRIOR TO FROPA
AROUND 11:30 AM SATURDAY WITH TEMPS HOLDING AT 71 DEG F 18 THRU 21Z
COMPARED TO EARLIER 12Z RUN...WHICH HAD TEMPS IN BRO 64 DEG F DURING
THIS TIME FRAME. MRNG LOWS FM 18Z RUN SHOW 2 DEG F HIER THAN
PREVIOUS RUN...WITH LATEST SATURDAY MRNG LOW AT BRO NEAR 44 DEG F.
POPS ALSO AT CAT LWR FM 18Z RUN.
CURRENT FCST WITHIN LIMITS...WITH NO SUBSTANTIAL CHANGES NEEDED.
&&
.PREV DISCUSSION...MUCH OF THE ACTION THE NEXT SEVEN DAYS WILL BE IN
THE NEXT 48 HOURS AS A STRONG COLD FRONT MOVES THROUGH DEEP SOUTH
TEXAS. DIGGING UPPER TROUGH OVER THE ROCKIES IS INDUCING A LOW
PRESSURE AREA AND FRONTALGENESIS OVER WEST TEXAS THIS AFTERNOON. THE
THROUGH STEADILY PUSHES EAST TONIGHT WITH THE FRONT TO FOLLOW SUIT.
SHORT RANGE MODELS DIFFER ON TIMING WHICH MAY PLAY HAVOC WITH
TEMPERATURES ESPECIALLY HIGHS. NAM/WRF INDICATES AT HIGH OF 81 AT
KBRO WITH THE GFS/MAV SHOWING A HIGH OF 69. THIS IS ONLY A THREE
HOUR DIFFERENCE ON THE FRONTAL PASSAGE TIMING. SHOWERS AND
THUNDERSTORMS THAT DEVELOP ALONG THE LEADING EDGE OF THE FRONT COULD
ALSO PLAY A FACTOR IN HOW WARM THE PREFRONTAL ATMOSPHERE GETS. WILL
SHOW HIGH TEMPS FROM MID TO LATE MORNING WITH FALLING TEMPS THROUGH
THE REST OF THE AFTERNOON. ANOTHER FLY IN THE OINTMENT WILL BE THE
SHARP CLEARING LINE BEHIND THE FRONT. THIS COULD ALLOW FOR WESTERN
AREAS TO RECOVER FOR A FEW HOURS BEFORE A MORE RAPID FALL OVERNIGHT.
AS FOR THE RAIN KEPT THE LOW TO MODERATE CHANCE IN FOR TOMORROW.
ALTHOUGH THE MOISTURE IS NOT PROGGED TO BE THAT DEEP...THE LIFT FROM
THE FRONT AND A STRONG UPPER JET NEAR BY SHOULD BE SUFFICIENT TO
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. BRISK NORTHERLY WINDS
WITH SOME GUSTS AROUND 30 MPH SHOULD PERSIST 2 TO 5 HOURS BEHIND THE
FRONT. WINDS DIMINISH OVERNIGHT WITH TEMPERATURES CONTINUING TO
FALL. MINIMUMS RANGE FROM THE MID 30S ACROSS THE NORTH TO LOWER 40S
ALONG THE COAST BY SUNDAY MORNING. DO NOT THINK ANY FREEZES WILL
OCCUR OVER THE NORTH OR FAR WEST DUE TO SOME RESIDUAL BOUNDARY LAYER
WINDS NOT ALLOWING FOR OPTIMAL RADIATIONAL COOLING.
CLEAR...DRY AND COOL SUNDAY WITH SURFACE HIGH SETTLING OVER THE
REGION. RETURN FLOW LATER MONDAY AND INCREASING ON TUESDAY. MODELS
SUGGEST SLIGHT CHANCE OF SHOWERS TUESDAY AND WILL KEEP THE 10
PERCENT POPS...BUT MOST AREAS WILL LIKELY TO SEE NO RAIN. MILD AND
HUMID AIR TO RETURN THE REST OF THE WEEK WITH A THURSDAY FRONT NO
LOOKING TO REMAIN NORTH OF THE REGION OR BE VERY WEAK IF IT DOES
DECIDE TO MOVE THROUGH. FOR THE REST OF THE WEEK NEAR TO SLIGHTLY
ABOVE NORMAL TEMPS AND NO SIGNIFICANT CHANCES OF RAIN ARE SEEN AT
THIS TIME.
&&
.MARINE...BUOY 42020 REPORTED SOUTH-SOUTHEAST WINDS NEAR 12 KNOTS
GUSTING TO NEAR 16 KNOTS WITH SEAS AT 3 FEET WITH A PERIOD OF 5
SECONDS AT 18 CST/24 UTC. BENIGN MARINE CONDITIONS ARE ANTICIPATED
TONIGHT THROUGH EARLY SATURDAY MORNING IN ADVANCE OF A STRONG COLD
FRONT THAT IS EXPECTED TO SWEEP THROUGH THE LOWER TEXAS COAST LATER
SATURDAY MORNING. WINDS AND SEAS WILL RAPIDLY INCREASE BEHIND THE
FRONT...AND A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE
ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS LATER SATURDAY MORNING
THROUGH SUNDAY MORNING. A GALE WARNING MAY BE NEEDED...ESPECIALLY
FROM 20 TO 60 NAUTICAL MILES OFFSHORE. MARINE CONDITIONS WILL
IMPROVE SUNDAY AFTERNOON AS HIGH PRESSURE DEVELOPS OVER DEEP SOUTH
TEXAS...WITH MODERATE WINDS AND SEAS FORECAST MONDAY THROUGH THE
MIDDLE OF THE WEEK.
&&
.AVIATION...BENIGN FLYING CONDITIONS ARE EXPECTED TONIGHT THROUGH
EARLY SATURDAY MORNING IN ADVANCE OF A COLD FRONT THAT WILL SWEEP
THROUGH DEEP SOUTH TEXAS LATER SATURDAY MORNING. CEILINGS WILL LOWER
AND WINDS WILL INCREASE BEHIND THE COLD FRONT...WITH CONDITIONS
RAPIDLY IMPROVING LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT.
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 67 72 43 63 / 30 40 0 0
BROWNSVILLE 66 72 42 65 / 30 40 0 0
HARLINGEN 64 70 39 65 / 30 40 0 0
MCALLEN 64 69 42 67 / 30 40 0 0
RIO GRANDE CITY 63 68 39 66 / 30 30 0 0
SOUTH PADRE ISLAND 67 72 45 63 / 20 40 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR TXZ248>250-252-253.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
58/66/VEGAHazardous weather outlook, Dec 14, 6:30 PM CST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 630 PM CST FRI DEC 14 2007 TXZ248>257-151100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 630 PM CST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR THE CENTRAL AND WESTERN PORTIONS OF DEEP SOUTH TEXAS ON SATURDAY DUE TO EXPECTED STRONG WINDS AND LOW RELATIVE HUMIDITIES IN THE WAKE OF A COLD FRONT... WHICH WILL PASS THROUGH DEEP SOUTH TEXAS LATER SATURDAY MORNING. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS LATER SATURDAY MORNING THROUGH SUNDAY MORNING AS WINDS AND SEAS INCREASE BEHIND THE COLD FRONT. A GALE WARNING MAY BE NEEDED...ESPECIALLY FROM 20 TO 60 NAUTICAL MILES OFFSHORE. A HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES WILL ACCOMPANY THE STRONG WINDS AND ROUGH SEAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 3:01 AM CST | Red Flag Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 15 hr |
| Dec 15, 7:41 AM CST | Marine Weather Statement | BRO | 7 hr | |
| Dec 15, 12:10 PM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.